Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 191, NWS Austin/San Antonio, TX

November 22, 2004Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 22, 2004, 2:22 PM CST for Williamson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 22, 2004, 2:22 PM CST (20:22 UTC)
Expired
Nov 22, 2004, 3:00 PM CST
In force
38 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Williamson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 222023
SVREWX
TXC491-222100-
/X.NEW.KEWX.SV.W.0023.041122T2022Z-041122T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
222 PM CST MON NOV 22 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  WILLIAMSON

* UNTIL 300 PM CST

* AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF HUTTO...AND MOVING
  NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE WEIR...TAYLOR...LIBERTY HILL
  AND GRANGER.

LAT...LON 3052 9775 3050 9748 3063 9725 3077 9751

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 10:31 AM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Nov 22, 10:31 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 AM CST MON NOV 22 2004

.UPDATE...FOR TORNADO WATCH #879. POTENTIAL FOR SEVERE WEATHER
AND FLOODING TO CONTINUE THROUGH THE DAY. WILL MAINTAIN CURRENT
FFA ORIENTATION LEAVING OUT WESTERN COUNTIES.

&&

.PREV DISCUSSION...
HEAVY RAIN THIS MORNING IN THE INTERFACE BETWEEN THE COLD FRONT NEAR
GGG-ACT-SJT LINE AND LEADING EDGE OF WARMER AIR INLAND ALONG THE
COAST. STORMS ARE FORMING DUE TO LOW LEVEL ISENTROPIC WARMING AND
STRONG LIFT IN ADVANCE OF AN UPPER LOW APPROACHING SLOWLY FROM CA.

FF WATCH CONTINUES FOR HILL COUNTRY AND ALONG-EAST OF IH35 CORRIDOR.
THERE IS PLENTY OF FUEL TO WORK WITH...PWAT VALUES ARE HIGH...1.3
WEST TO 1.7 EAST. SFC RIDGE IN OK WILL ANCHOR COLD FRONT IN PLACE
TODAY...PERHAPS EVEN SHOVE IT A FEW MILES SWD. ISENTROPIC LIFTING
WILL PERSIST...WINDS AT/ABOVE 925MB ARE SLY AND WILL REMAIN SO.
ALSO...DUE TO COLD TEMPS ALOFT TODAY...H5 VALUES -13 WEST...LAPSE
RATES ARE STEEP AND CAPES BY AFTN WILL BE IN 1500 RANGE. MENTIONED
BOTH HEAVY RAIN AND SEVERE THRU THIS EVENING.

EVENT SO FAR BEST HANDLED BY GFS. ETA AGAIN TOO DRY IN SC TX AND
SEVERLY UNDERESTIMATING RAINFALL. POTENTIAL FOR HEAVY RAIN CONTINUES
INTO TUE. SFC LOW WILL FORM BY EARLY TUE IN WRN TX AND BEGIN TO
DRAG A DRY LINE ACROSS SC TX IN THE AFTN. THIS COULD ALSO RESULT IN
SOME SEVERE STORMS AS WELL AS HEAVY RAINFALL.

END OF THIS EVENT APPEARS TO BE TUE EVENING...WITH MUCH COLDER AIR
MOVING INTO SC TX EARLY WED MORNING.  LOWS WILL FALL INTO THE 30S
AND 40S BY THU MORNING. APPEARS AT THIS TIME WE WILL BE GETTING A
BREAK ON THE RAIN...AT LEAST INTO THE HOLIDAY AND WEEKEND.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH #879 UNTIL 2 PM CST FOR SOUTHEASTERN AREAS OF SOUTH
CENTRAL TEXAS.

&&

03/01

In the hours before

Special weather statement, Nov 22, 10:30 AM CST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 AM CST MON NOV 22 2004

TXZ171>173-183>194-202>209-219>225-221715-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE-
VAL VERDE-WILLIAMSON-WILSON-
1030 AM CST MON NOV 22 2004

...SEVERE THUNDERSTORM WARNING FOR GUADALUPE AND CALDWELL COUNTIES
EXPIRED AT 1030 AM...

...FLASH FLOOD WARNING IN EFFECT UNTIL 1115 AM FOR GUADALUPE AND
HAYS COUNTIES...

...FLASH FLOOD WARNING IN EFFECT UNTIL 1245 PM FOR BASTROP...FAYETTE
CALDWELL AND GONZALES COUNTIES...

...FLASH FLOOD WARNING IN EFFECT UNTIL 100 PM FOR KENDALL...COMAL
AND BEXAR COUNTIES...

...FLASH FLOOD WARNING IN EFFECT UNTIL 115 PM FOR LEE...BURNET...
WILLIAMSON...TRAVIS...BLANCO COUNTIES...

...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH
CENTRAL TEXAS MUCH OF THE HILL COUNTRY UNTIL 4 PM THIS AFTERNOON...

...TORNADO WATCH IN EFFECT FOR MUCH OF THE EASTERN SECTIONS OF SOUTH
CENTRAL THROUGH 2 PM CST...

THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER...HEAVY RAIN AND
FLOODING REMAIN A THREAT THROUGH THE DAY.
Special weather statement, Nov 22, 11:15 AM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1115 AM CST MON NOV 22 2004

TXZ171>173-183>194-202>209-219>225-221800-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE-
VAL VERDE-WILLIAMSON-WILSON-
1115 AM CST MON NOV 22 2004

...FLASH FLOOD WARNING IN EFFECT UNTIL 100 PM FOR KENDALL...COMAL
AND BEXAR COUNTIES...

...FLASH FLOOD WARNING IN EFFECT UNTIL 115 PM FOR LEE...BURNET...
WILLIAMSON...TRAVIS...AND BLANCO COUNTIES...

...FLASH FLOOD WARNING IN EFFECT UNTIL 5 PM FOR HAYS...GONZALES...
BASTROP...FAYETTE...AND CALDWELL COUNTIES...

...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH
CENTRAL TEXAS MUCH OF THE EASTERN HILL COUNTRY UNTIL 4 PM THIS
AFTERNOON...

...TORNADO WATCH IN EFFECT FOR MUCH OF THE EASTERN SECTIONS OF SOUTH
CENTRAL THROUGH 2 PM CST...

THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN...ISOLATED SEVERE
WEATHER...AND WIDESPREAD FLOODING REMAIN A THREAT THROUGH THE DAY.
TRAVEL INTO THE FLASH FLOOD WARNED COUNTIES IS NOT RECOMMENDED AS
MANY ROADS ARE FLOODED AND DANGEROUS...ESPECIALLY FROM SAN ANTONIO
EASTWARD BETWEEN INTERSTATE 10 AND 35 TOWARD HOUSTON.
Special weather statement, Nov 22, 12:30 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 PM CST MON NOV 22 2004

TXZ171>173-183>194-202>209-219>225-221840-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE-
VAL VERDE-WILLIAMSON-WILSON-
1230 PM CST MON NOV 22 2004

...FLASH FLOOD WARNING IN EFFECT UNTIL 100 PM FOR KENDALL...COMAL
AND BEXAR COUNTIES...

...FLASH FLOOD WARNING IN EFFECT UNTIL 115 PM FOR LEE...BURNET...
WILLIAMSON...TRAVIS...AND BLANCO COUNTIES...

...FLASH FLOOD WARNING IN EFFECT UNTIL 5 PM FOR HAYS...GONZALES...
BASTROP...FAYETTE...GUADALUPE AND CALDWELL COUNTIES...

...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH
CENTRAL TEXAS MUCH OF THE EASTERN HILL COUNTRY UNTIL 4 PM THIS
AFTERNOON...

...TORNADO WATCH IN EFFECT FOR MUCH OF THE EASTERN SECTIONS OF SOUTH
CENTRAL THROUGH 2 PM CST...

FLASH FLOOD WARNINGS FOR BEXAR...COMAL...AND LEE COUNTIES TO BE
EXTENDED SHORTLY.

THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN...ISOLATED SEVERE
WEATHER...AND WIDESPREAD FLOODING REMAIN A THREAT THROUGH THE DAY.
TRAVEL INTO THE FLASH FLOOD WARNED COUNTIES IS NOT RECOMMENDED AS
MANY ROADS ARE FLOODED AND DANGEROUS...ESPECIALLY FROM SAN ANTONIO
EASTWARD BETWEEN INTERSTATE 10 AND 35 TOWARD HOUSTON.
Special weather statement, Nov 22, 12:50 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 PM CST MON NOV 22 2004

TXZ171>173-183>194-202>209-219>225-221914-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE-
VAL VERDE-WILLIAMSON-WILSON-
1250 PM CST MON NOV 22 2004

...FLASH FLOOD WARNING IN EFFECT UNTIL 115 PM FOR LEE...BURNET...
WILLIAMSON...TRAVIS...AND BLANCO COUNTIES...

...FLASH FLOOD WARNING IN EFFECT UNTIL 500 PM FOR HAYS...GONZALES...
BASTROP...FAYETTE...GUADALUPE...CALDWELL...BEXAR AND COMAL
COUNTIES...

...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH
CENTRAL TEXAS AND THE EASTERN HILL COUNTRY UNTIL 4 PM THIS
AFTERNOON...

...TORNADO WATCH IN EFFECT FOR MUCH OF THE EASTERN SECTIONS OF SOUTH
CENTRAL THROUGH 200 PM...

THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN...ISOLATED SEVERE
WEATHER...AND WIDESPREAD FLOODING REMAIN A THREAT THROUGH THE DAY.
TRAVEL INTO THE FLASH FLOOD WARNED COUNTIES IS NOT RECOMMENDED AS
MANY ROADS ARE FLOODED AND DANGEROUS...ESPECIALLY FROM SAN ANTONIO
EASTWARD BETWEEN INTERSTATE 10 AND 35 TOWARD HOUSTON.
Special weather statement, Nov 22, 1:25 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
125 PM CST MON NOV 22 2004

TXZ171>173-183>194-202>209-219>225-222005-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE-
VAL VERDE-WILLIAMSON-WILSON-
125 PM CST MON NOV 22 2004

...TORNADO WATCH IN EFFECT FOR MUCH OF THE EASTERN SECTIONS OF SOUTH
CENTRAL THROUGH 200 PM...

...SEVERE THUNDERSTORM WARNING FOR GONZALES COUNTY UNTIL 215 PM...

...FLASH FLOOD WARNING IN EFFECT UNTIL 500 PM FOR HAYS...GONZALES...
BASTROP...FAYETTE...GUADALUPE...CALDWELL...BEXAR...COMAL...LEE...
WILLIAMSON AND TRAVIS COUNTIES...

...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH
CENTRAL TEXAS AND THE EASTERN HILL COUNTRY...

THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN...ISOLATED SEVERE
WEATHER...AND WIDESPREAD FLOODING REMAIN A THREAT THROUGH THE DAY.
TRAVEL INTO THE FLASH FLOOD WARNED COUNTIES IS NOT RECOMMENDED AS
MANY ROADS ARE FLOODED AND DANGEROUS...ESPECIALLY FROM SAN ANTONIO
EASTWARD TO SAN MARCOS AND LULING BETWEEN INTERSTATE 10 AND 35
TOWARD HOUSTON.
Special weather statement, Nov 22, 2:00 PM CST, 22 minutes before
TXZ171>173-186>194-204>209-219>225-222015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
200 PM CST MON NOV 22 2004

...TORNADO WATCH IN EFFECT FOR MUCH SOUTH CENTRAL THROUGH 700 PM...

...SEVERE THUNDERSTORM WARNING FOR GONZALES COUNTY WILL EXPIRE AT
215 PM...

...FLASH FLOOD WARNING IN EFFECT UNTIL 500 PM FOR HAYS...GONZALES...
BASTROP...FAYETTE...GUADALUPE...CALDWELL...BEXAR...COMAL...LEE...
WILLIAMSON AND TRAVIS COUNTIES...

...FLASH FLOOD WARNING IN EFFECT UNTIL 530 PM FOR WILSON COUNTY...

...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT FOR MUCH OF
SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON
TUESDAY...

THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN...ISOLATED SEVERE
WEATHER...AND WIDESPREAD FLOODING REMAIN A THREAT THROUGH THE DAY.
TRAVEL INTO THE FLASH FLOOD WARNED COUNTIES IS NOT RECOMMENDED AS
MANY ROADS ARE FLOODED AND DANGEROUS...ESPECIALLY FROM SAN ANTONIO
EASTWARD TO SAN MARCOS AND LULING BETWEEN INTERSTATE 10 AND 35
TOWARD HOUSTON.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 8:22 PM CSTFlash Flood WarningEWXBastrop53 min
Nov 21, 8:38 PM CSTFlash Flood WarningEWXLee, Williamson2 hr
Nov 21, 11:46 PM CSTFlash Flood WarningEWXComal, Hays, Travis, Williamson3 hr
Nov 22, 1:00 AM CSTFlash Flood WarningEWXAtascosa, Bexar, Frio, Kendall, Medina3 hr
Nov 22, 1:58 AM CSTFlash Flood WarningEWXAtascosa, Bexar, Comal, Frio, Hays, Kendall and 3 more4 hr
Nov 22, 2:47 AM CSTFlash Flood WarningEWXBastrop, Caldwell, Guadalupe3 hr
Nov 22, 3:55 AM CSTFlash Flood WarningEWXFayette, Lee2 hr
Nov 22, 5:19 AM CSTFlash Flood WarningEWXGonzales41 min
Nov 22, 6:08 AM CSTFlash Flood WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee3 hr
Nov 22, 6:13 AM CSTFlash Flood WarningEWXBandera, Medina3 hr
Nov 22, 6:59 AM CSTFlash Flood WarningEWXBexar, Comal, Kendall3 hr
Nov 22, 7:37 AM CSTSevere Thunderstorm WarningEWXBexar, Comal53 min
Nov 22, 8:10 AM CSTFlash Flood WarningEWXHays3 hr
Nov 22, 8:31 AM CSTFlash Flood WarningEWXGuadalupe3 hr
Nov 22, 8:42 AM CSTSevere Thunderstorm WarningEWXComal48 min
Nov 22, 8:50 AM CSTSevere Thunderstorm WarningEWXGuadalupe40 min
Nov 22, 9:08 AM CSTTornado WarningEWXGuadalupe22 min
Nov 22, 9:22 AM CSTFlash Flood WarningEWXBlanco, Burnet, Travis, Williamson4 hr
Nov 22, 9:26 AM CSTSevere Thunderstorm WarningEWXCaldwell, Guadalupe64 min
Nov 22, 9:41 AM CSTFlash Flood WarningEWXBastrop, Caldwell, Fayette, Gonzales3 hr
Nov 22, 9:54 AM CSTFlash Flood WarningEWXBexar, Comal, Kendall3 hr
Nov 22, 10:15 AM CSTFlash Flood WarningEWXLee3 hr
Nov 22, 11:05 AM CSTFlash Flood WarningEWXBastrop, Caldwell, Fayette, Gonzales, Guadalupe6 hr
Nov 22, 11:15 AM CSTFlash Flood WarningEWXHays6 hr
Nov 22, 12:40 PM CSTFlash Flood WarningEWXBexar, Comal4 hr
Nov 22, 1:08 PM CSTFlash Flood WarningEWXLee, Travis, Williamson4 hr
Nov 22, 1:14 PM CSTSevere Thunderstorm WarningEWXGonzales61 min
Nov 22, 1:30 PM CSTFlash Flood WarningEWXWilson4 hr
Nov 22, 2:57 PM CSTFlash Flood WarningEWXLavaca3 hr
Nov 22, 3:35 PM CSTFlash Flood WarningEWXDeWitt, Karnes3 hr
Nov 22, 4:48 PM CSTFlash Flood WarningEWXBexar, Caldwell, Comal, Gonzales, Guadalupe, Hays4 hr
Nov 22, 5:45 PM CSTFlash Flood WarningEWXDeWitt, Karnes, Lavaca3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.